Results 1 to 5 of 5

Thread: Anyone familiar with beta blockers? page

  1. #1
    paint94979's Avatar
    paint94979 is offline Senior Member
    Join Date
    Jul 2013
    Location
    Northern California
    Posts
    330

    Anyone familiar with beta blockers?

    Primal Blueprint Expert Certification
    Well quick question...

    I was prescribed Nifedipine ointment (0.3% nifedipine and 3% lidocaine) to ease and accelerate the healing process after rubber band ligation. I was unaware of the prescribed dosage as it was not listed on the medication(my stupidity for not verifying) I used it sparingly for roughly 3 weeks but from Tuesday to Thursday I used 6x the recommended dosage 8 times or so to when at 2:30pm as I was standing at work I got the very sudden urge I was going to pass the hell out. That lasted for about 1.5 hrs. I am still dizzy and need to lie down suppine or at my sides to feel pretty normal. I monitored my BP and HR right after the initial experience which was 123/58 HR 82. Yesterday it was 116/65 HR 71 today it was 111/65 HR 67 which is very normal for me. Can beta blockers account for this totally random episode?

  2. #2
    Britt's Avatar
    Britt is offline Senior Member
    Join Date
    Feb 2012
    Location
    PNW
    Posts
    359
    Well I'm not a licensed health care provider (so please speak with your provider about the incident and do not take this as medical advice), but nifedipine is a calcium channel blocker, not a beta-blocker.

    It has some of the same therapeutic effects, such as reduced blood pressure, so if you used far too much, that may have caused your episode.

    The common side effects are dizziness, light-headedness, and hypotension.

    If you're taking a beta-blocker such as propranolol in conjunction, the effects are compounded.

    So, be careful and talk to your doc.
    "The grand essentials of happiness are: something to do, something to love and something to hope for." - Allan K. Chalmers (1759-1834)

  3. #3
    paint94979's Avatar
    paint94979 is offline Senior Member
    Join Date
    Jul 2013
    Location
    Northern California
    Posts
    330
    You're right it is a calcium channel blocker. I don't take any other medication hell I don't even take Advil. I talked to my doctor, a nurse, the pharmacist and the ER no-one really has any answers for me. I should probably go to the ER but I know that's going to be a solid 3,000$ for me and I have Blue Shield lol

  4. #4
    Britt's Avatar
    Britt is offline Senior Member
    Join Date
    Feb 2012
    Location
    PNW
    Posts
    359
    It sounds like you overdosed and are feeling adverse effects as a result. I can't advise you on what else to do, except seek medical attention at the ER or the prescribing provider as soon as possible.

    I do hope you feel better, though.
    "The grand essentials of happiness are: something to do, something to love and something to hope for." - Allan K. Chalmers (1759-1834)

  5. #5
    paint94979's Avatar
    paint94979 is offline Senior Member
    Join Date
    Jul 2013
    Location
    Northern California
    Posts
    330
    Saw the doctor yesterday and he thinks its Labyrinthitis and that the original symptoms had nothing to do with medication. I just a little less dizzy today.

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •